Full body shock
AnonymousNovember 17, 2006 at 5:31 am
Curious to know if anyone else experiences a physical phenomenon that I call “full body shock”?
It feels like all of the nerves have been electrically shocked and then they sieze up or something similar to that. It’s a very strange sensation. I’ve always had tremors/muscles twitching throughout my body but now I’ve developed this occassional body shock thing. Nerve pain increases, muscle twitching increases, etc. The sensation lasts for up to an hour and then slowly subsides.
I don’t know if I’ve decribed this very well because it’s an odd feeling that I get…….
Does this sound familiar to anyone else?
AnonymousNovember 20, 2006 at 2:23 pm
I have had “massive blasts of electrical shock” that might blast through an area of my body, like my hand, or foot, or in my calf, or my thigh, or be in one place. It is massive like you describe. The duration is usually 2 to 5 seconds. I may have many shocks in a day, or several days, and then not experience them again for a month or more.
I have found Topamax relieves these. Neurontin did not. FOR ME.
I have not experienced the severity you describe, in terms of engaging the entire body, or the length of time duration.
It must be completely agonizing. What does your neuro suggest?
AnonymousNovember 22, 2006 at 7:38 pm
Brad, you are the first person I’ve ran into that has “Full Body Shock” I describe mine as if I did a back flop on concrete. I get full shocks through my body but mainly on the back side. I don’t mean my butt, I mean if you were to slice my body in half, seperating the front from the back, includind my head, arms and leggs. The back half feels as if it has been shocked. It comes with pain and lots of muscle cramps.
I have found that a full body massage helps tremedously. When I say full body I mean full body. Have the massage therapist work the glutes and the bundel of nerves at the base of the spine.
That’s what helps me.
AnonymousNovember 23, 2006 at 4:14 pm
Brad, earlier this year I started getting these very scary strong body shocks a few weeks after I started on 60mg of Prednisone. The shocks started in the knee area and went all the way up to my chest and sometimes the neck. I also was losing control of my legs and fell a few times. I stopped the Prednisone and these particular symptoms went away.
I totally forgot about this until I read this thread today.
AnonymousNovember 28, 2006 at 7:20 am
I appreciate the responses from everyone. It makes me fell less crazy!
I’ve been on neurontin for several years and it really helps. I’ve had no problems with it.
I’ve discussed it with my neuro and we both agree that sometimes the body has bizarre responses.
I’ve only had one minor “body shock” since I first posted this. The shocks aren’t debilitating – just weird!
I’m sorry that others have experienced this but it makes me feel better knowing that I “ain’t the only one”!
AnonymousNovember 28, 2006 at 9:16 am
ok, does anybody know why this happens, i mean what is going on when it happens? somthing is happening with the nerves? i have them everyday and sometimes they feel hot, really hot, like hot coffee being poured on me real fast. of course there is no hot. mine hit real fast and last about 5 minutes and then go away. i am unable to gain control and as norb, i fall as well. also i get them on the right side of my head, it’s like someone just hit me with a baseball bat or lightening just struck me. my neuro said if it lasts more then 30 minutes to go to the er and gave me topamax. i still have them but not as bad, the muscles don’t cramp up as bad when it happens. but i think i might be having side effects from the topamax. i get flushed(red in the face) and i am having some very bad dreams. i don’t know if it is the med or not!?
AnonymousNovember 29, 2006 at 1:09 am
before you think I am totally crazy, hear me out. Then say I am crazy. Or not…
I have had that kind of thing happen two different ways.
First as a response to alcohol.
I drank beer, liqour,wine, moonshine, all of it, from before I was 21, until I quit, which was in 2000, when I was 42. I drank plenty, so it wasn’t like I was an occasional drinker. One day, out of the blue, my face exploded with a burning hot red color. I had two or three sips of beer. Only half of my face. Bad headache. Like my head would explode. Right around the time my CIDP was starting to get really active. it happened six or seven times. I quit drinking that summer. Other reasons, not just the red face issues.
Second as a precursor to headaches.
My face would get blood red, and hot. Very flushed. No change in pulse or blood pressure (I had that checked during an episode). Frequently the red hot face will follow with a eye splitting migraine. Sometimes the redface will signal a possibility of an “ear blast” which I get associated with my tinnitus. A high pitched screech lasting a minute or so.
My face will be noticebly red and hot to the touch. It will warm a cool washcloth, which is my usual treatment. Cool washcloth and lay down. Medicate and prepare.
As far as topomax, it does have some nasty side effects. I think you might have listed some. Check them out.
AnonymousNovember 29, 2006 at 11:02 am
first of all, anybody who has opinions or similar experiences is never crazy!!
i am happy when someone takes the time to share with me. i am new with cidp and any and all information helps me, ALOT! so thank you for sharing!
well i do not drink, i use to on sunday football games when we would have everybody over and cookout but we rarely do that anymore and if we do i do not drink. they call me chicken because i don’t want to mess with my medications in any way being new and all.
i guess it could be the headaches making me flushed. or the topamax, who knows? i feel i am in a guessing game with my health sometimes, as everybody is different with this and response different it is hard to know everything as fact. i am seeing my neuro today so we will see what he says, even though he doesn’t have any other patients with cidp. i feel we are both learning, so cross your fingers!
You must be logged in to reply to this topic.